Alert archive / Maine / Wind Chill Warnings in 2007

Wind Chill Warning 3, NWS Caribou, ME

February 5, 2007Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind chill warning at Feb 5, 2007, 3:36 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2007, 3:36 PM EST (20:36 UTC)
Expired
Feb 6, 2007, 11:31 AM EST
In force
20 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCAR 052036
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 PM EST MON FEB 5 2007

...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE...

.INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL PULL BITTER COLD
AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS TONIGHT
AND INTO TUESDAY. THE COMBINATION OF THE COLD AIR AND STRONG WIND 
WILL RESULT IN DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY
ACROSS NORTHERN MAINE INTO TUESDAY.

MEZ001>004-010-060345-
/O.UPG.KCAR.WC.Y.0004.000000T0000Z-070206T1100Z/
/O.NEW.KCAR.WC.W.0003.070205T2036Z-070206T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
336 PM EST MON FEB 5 2007

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO
TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO
EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 30 TO 35
BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO 35
DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MEZ015>017-060345-
/O.EXB.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
336 PM EST MON FEB 5 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT
OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO
EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 2O TO 30 BELOW
ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MEZ005-006-011-031-032-060345-
/O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
336 PM EST MON FEB 5 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY.

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT
OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO
EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 25 TO 30
BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$


DUDA/HEWITT
3 follow-up statements
000 
WWUS41 KCAR 060200
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
900 PM EST MON FEB 5 2007

...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE...

.INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD
AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS OVERNIGHT
AND INTO TUESDAY. THE COMBINATION OF THE COLD AIR AND STRONG WIND
WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY
ACROSS NORTHERN MAINE INTO TUESDAY.

MEZ001>004-010-061000-
/O.CON.KCAR.WC.W.0003.000000T0000Z-070206T1500Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...
MONSON...BLANCHARD
900 PM EST MON FEB 5 2007

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. 

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO
TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS OVERNIGHT AND
INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 30 TO
40 BELOW ZERO.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO
35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

MEZ005-006-011-015>017-031-032-061000-
/O.CON.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
900 PM EST MON FEB 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. 

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT
OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO
EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 25 TO 30
BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

FITZSIMMONS
000 
WWUS41 KCAR 060758
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
258 AM EST TUE FEB 6 2007

...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE...

.INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD
AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS EARLY 
TODAY. THE COMBINATION OF THE COLD AIR AND STRONG WINDS WILL CAUSE
DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS
NORTHERN MAINE...THIS MORNING.

MEZ002-004-010-061700-
/O.CAN.KCAR.WC.W.0003.000000T0000Z-070206T1500Z/
/O.EXB.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
258 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL WARNING IS CANCELLED...

WEST WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES WITHIN A FEW
DEGREES OF ZERO WILL RESULT IN WIND CHILL READINGS AVERAGING 25
TO 32 BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND
34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MEZ001-003-061700-
/O.EXT.KCAR.WC.W.0003.000000T0000Z-070206T1700Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
258 AM EST TUE FEB 6 2007

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON EST TODAY...

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO
TEMPERATURES WILL LEAD TO WIND CHILL READINGS AVERAGING 30 TO 40
BELOW ZERO THIS MORNING.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO
35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

MEZ005-006-061700-
/O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
258 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT
OR BELOW ZERO WILL LEAD TO WIND CHILL READINGS AVERAGING 20 TO 30
BELOW ZERO THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MEZ011-015>017-031-032-061700-
/O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
258 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT
OR BELOW ZERO WILL LEAD TO WIND CHILL READINGS AVERAGING 15 TO 25
BELOW THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

MCB
000 
WWUS41 KCAR 061631
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1131 AM EST TUE FEB 6 2007

...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE...

.INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD
AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS INTO TONIGHT.
THE COMBINATION OF THE COLD AIR AND STRONG WINDS WILL CAUSE
DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS
NORTHERN MAINE.

MEZ001-003-070100-
/O.CAN.KCAR.WC.W.0003.000000T0000Z-070206T1700Z/
/O.EXB.KCAR.WC.Y.0004.000000T0000Z-070207T0300Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1131 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

WEST WINDS OF 15 TO 20 MPH COMBINED WITH COLD TEMPERATURES WILL
LEAD TO WIND CHILL VALUES OF 20 TO 25 BELOW INTO THE EVENING HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. 

$$

MEZ005-006-010-011-015>017-031-032-061745-
/O.CAN.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1131 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

MEZ002-004-070100-
/O.EXT.KCAR.WC.Y.0004.000000T0000Z-070207T0300Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
1131 AM EST TUE FEB 6 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

WEST WINDS TO 15 TO 20 MPH COMBINED WITH VERY COLD TEMPERATURES
WILL LEAD TO WIND CHILL VALUES NEAR 20 BELOW.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 3:10 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 5, 3:10 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EST MON FEB 5 2007

.SYNOPSIS...HIGH PRESSURE BUILDING INTO THE MIDWEST COMBINED WITH
LOW PRESSURE OVER EASTERN CANADA WILL PULL BITTER COLD ARCTIC AIR
INTO THE REGION TONIGHT INTO TUESDAY. THIS COLD ARCTIC AIR WILL REMAIN
OVER THE AREA FOR MUCH OF THE WEEK WITH MAINLY DRY WEATHER.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN THIS CYCLE WILL BE THE WIND CHILL VALUES. DECISION
HERE WAS TO UPGRADE THE NRN AREAS TO WIND CHILL WARNINGS TONIGHT
INTO TUESDAY MORNING & EXTEND THE ADVISORIES DOWN INTO MEZ015>017.

BROUGHT DOWN MOS GUIDANCE BASED ON LOCAL STUDY BEING DONE HERE &
THE -15 TO -20F READINGS SHOWING UP IN ONTARIO & QUEBEC PROVINCES
ATTM UNDER CLOUDY SKIES. THIS AIR WILL ADVECT INTO THE REGION
OVERNIGHT INTO TUESDAY. THEREFORE...-15 TO -20F BACK ACROSS NW &
SAINT JOHN VALLEY TONIGHT NOT OUT OF THE QUESTION. EVEN SOME LOW
LYING SPOTS IN NERN & CNTL AREAS COULD SEE -15F BY MRNG. ANYWAY
YOU SLICE IT...VERY COLD. USED THE NAM12 SKY GRIDS & MADE
ADJUSTMENTS DOWNWARD TONIGHT AS GFS/NAM LOOK OVERDONE & HAVE BEEN
THAT WAY THE PAST FEW RUNS. W WINDS 10 TO 20 MPH WILL MAKE IT FEEL
DANGEROUSLY COLD.

CWA REMAINS UNDER THE GRIPS OF THE VORTEX W/ANOTHER DISTURBANCE
ROTATING THROUGH TUESDAY AFTERNOON INTO TUESDAY EVENING W/YET MORE
SNOW SHOWERS MAINLY N & W & UPSLOPE FAVORED REGIONS. DAYTIME TEMPS
FOR TUESDAY WILL A FEW DEG WARMER THAN THEY WERE TODAY ACTUALLY
GOING ABV ZERO W/THE EXCEPTION FOR FAR NRN MAINE LIKE THE ST. JOHN
VALLEY WHERE TEMPS WILL STRUGGLE TO GET TO 0F. TEMPS TUESDAY NIGHT
MIGHT ACTUALLY BE A BIT WARMER GIVEN MORE MID & HIGH LVL CLOUDS
W/PASSING S/WV...BUT STILL COLDER THAN MOS.

&&

.MID TERM /WEDNESDAY THROUGH FRIDAY/...
FORECAST AREA WILL REMAIN IN A WEST TO NORTHWEST FLOW ALOFT THROUGH
THIS PERIOD. A SERIES OF WEAK SHORT WAVES WILL MOVE ACROSS TH
REGION THROUGH THE PERIOD. WITH LIMITED MOISTURE HOWEVER IT APPEARS
AS IF IT WILL REMAIN DRY EXCEPT FOR THE CHANCE FOR SCATTERED SNOW
SHOWERS MAINLY ACROSS THE NORTH AND WEST ZONES LATER WEDNESDAY AND
AGAIN THURSDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE LOCAL AREA WILL BE IN
THE GRADIENT BETWEEN A DEEP LOW PRESSURE SYSTEM SETUP OVER THE
EASTERN NEW BRUNSWICK CANADA AND AN ARCTIC HIGH PRESSURE SYSTEM SET
UP OVER THE CENTRAL UNITED STATES. COLD AIR WITH MODERATE TO
STRONG WINDS WILL CONTINUE THROUGH THE PERIOD WITH THE WINDS AND
TEMPERATURES MODERATING SLOWLY THROUGH THE PERIOD. AT THIS TIME IT
APPEARS THAT SAT WILL BE THE WARMEST DAY WITH TEMPS RANGING IN THE
MID TEENS ACROSS THE NORTH TO MID 20Z ALONG THE COAST. ANOTHER
BLAST OF COLD AIR WILL BEGIN AT THE END OF THE PERIOD.

&&

.AVIATION /20Z-18Z/...
VFR RIGHT INTO TUESDAY. SOME TURBULENCE DUE TO WLY WINDS THROUGH 7K FT.

&&

.MARINE...
SHORT TERM:
GLW HAS BE EXTENDED UNTIL 10Z TUE MAINLY FOR GUSTS. DECIDED AFT
COORD W/GYX & BOX TO ADD A HEAVY FREEZING SPRAY WARNING TONIGHT
THROUGH 12Z TUE BASED ON NOMOGRAM. LOOKS LIKE MODERATE SPRAY
ALREADY OUT THERE PER LATEST OBS. USED THE GFS WIND FIELDS ESP TUE
INTO TUE NIGHT. ADJUSTMENTS WERE MADE ON THE LOWER END TUE NIGHT.
PREV WAVE HGHTS LOOKED GOOD AND MATCHING UP WELL PER LATEST OBS.
ONLY TWEAKED THEM SOME & THIS WAS FOR TUE NIGHT W/WINDS COMING
DOWN AS GRADIENT LOOSENS.

MID TERM: EXPECT SCA CONDITIONS TO PREVAIL THROUGH THE PERIOD.

LONG TERM:
THE WATERS WILL BE IN THE GRADIENT BETWEEN A DEEP LOW PRESSURE
SYSTEM SETUP OVER THE EASTERN NEW BRUNSWICK CANADA AND AN ARCTIC
HIGH PRESSURE SYSTEM SET UP OVER THE CENTRAL UNITED STATES. STRONG
S/C TO GALE FORCE WINDS WITH HIGH SEAS WILL CONTINUE THROUGH THE
PERIOD. CONDITIONS WILL SLOWLY THROUGH THE PERIOD WITH THE WINDS
SUBSIDING TO BELOW S/C LEVELS BY LATE FRI. A LOW PRESSURE SYSTEM
WILL TRACK NORTH TO THE CANADIAN MARITIMES WELL TO THE EAST OF THE
GULF OF MAINE...BUT THIS WILL TIGHTEN THE GRADIENT. WINDS WILL
AGAIN INCREASE TO NEAR S/C MID DAY SAT THROUGH THE END OF THE
PERIOD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL 10 AM EST TUESDAY FOR MEZ001>004-010.

     WIND CHILL ADVISORY UNTIL 10 AM EST TUESDAY FOR
     MEZ005-006-011-031-032.

     WIND CHILL ADVISORY UNTIL 10 AM EST TUESDAY FOR MEZ015>017.

MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST TUESDAY FOR ANZ050.

         GALE WARNING UNTIL 6 AM EST TUESDAY FOR ANZ050.

&&

SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA/NORTON
AVIATION...HEWITT/NORTON
Hazardous weather outlook, Feb 5, 3:05 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
305 AM EST MON FEB 5 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-061200-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
305 AM EST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD WIND CHILLS ARE EXPECTED TODAY AND TONIGHT ACROSS
NORTHERN AND CENTRAL PORTIONS OF THE REGION AS COLD ARCTIC AIR
CONTINUES TO MOVE SOUTHEAST INTO THE REGION FROM CENTRAL CANADA.
PLEASE REFER TO THE WIND CHILL ADVISORY ISSUED UNDER /PWMWSWCAR/
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A BREAK TUESDAY NIGHT INTO WEDNESDAY...ANOTHER RE-ENFORCING
ARCTIC COLD FRONT COULD BRING ANOTHER ROUND OF BITTER COLD WIND
CHILLS LATE WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VJN

In the hours before

Special weather statement, Feb 5, 10:49 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1049 AM EST MON FEB 5 2007

MEZ001-002-051730-
AROOSTOOK COUNTY...
1049 AM EST MON FEB 5 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1043 AM EST...DOPPLER WEATHER RADAR INDICATED A BAND OF HEAVY
SNOW SHOWERS WITH GUSTY WINDS MOVING ACROSS FORT KENT. THESE SNOW
SHOWERS WERE MOVING NORTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1230 PM EST INCLUDE...
    FORT KENT...          FRENCHVILLE...        MADAWASKA...

THESE SNOW SHOWERS HAVE THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    BRIEF HEAVY SNOWFALL...WITH UP TO AN INCH OF ACCUMULATION...

GUSTY WEST WINDS COMBINED WITH SNOW SHOWERS WILL LEAD TO REDUCED
VISIBILITIES AND DRIFTING OF SNOW. MOTORISTS NEED TO BE AWARE OF
RAPIDLY CHANGING ROAD CONDITIONS ESPECIALLY ALONG ROUTE 1 AND 161.

HEWITT
Special weather statement, Feb 5, 2:00 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
200 PM EST MON FEB 5 2007

MEZ001>006-010-060100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
200 PM EST MON FEB 5 2007

...GUSTY WEST WINDS PRODUCING DRIFTING SNOW...

WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE LEADING TO
CONSIDERABLE DRIFTING OF SNOW ESPECIALLY OVER THE OPEN AND
ELEVATION TERRAIN. MOTORISTS WILL NEED TO BE AWARE OF RAPIDLY
CHANGING CONDITIONS ALONG ROUTES 1...161 AND 164 AND INTERSTATE 95
ESPECIALLY IN THE OPEN AREAS. ROADS WILL BE SNOW COVERED IN SLICK
IN SOME SPOTS.

MEZ011-031-032-060100-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
200 PM EST MON FEB 5 2007

...GUSTY WEST WINDS PRODUCING SOME DRIFTING SNOW...
WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE PRODUCING SOME
DRIFTING OF SNOW. MOTORISTS ARE URGED TO USE CAUTION WHEN
TRAVELING ESPECIALLY ALONG INTERSTATE 95 AND ROUTE 6 DUE TO RAPIDLY
CHANGING CONDITIONS. SOME SPOTS ALONG THESE ROUTES WILL BE SNOW
COVERED AND SLICK.

HEWITT

Nearby

Wind Chill Warnings in Maine, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.